You are going to go through withdrawal whether you taper or go cold turkey. There is no way to avoid it. So when are finals?
I know how important finals are! So,yes,when are they? Not for a month or 3 weeks right?
I normally wouldn't say this but wait til finals are over and just take the least amount that you can. Then,you need to hit hard!! It's totally doable. Two months is not that long. The problem is you like them too much. It's a horrible crutch!!
Talk to us...
My finals start April 27, so they are right around the corner. And yes, the problem is I like taking them too much, but I'm realizing that I'm now taking more to get that "feeling" and I don't like that I'm doing this. I know that I will have withdrawals no matter what, but I want to try to do this in the best way possible. Please let me know how I can get myself off of these as soon as I can!
I was thinking of giving them to my roommate. He is a very trustworthy person and also clean, he is not the type of person to abuse any type of drug or medicine. I was thinking along the lines of cutting them into quarters and asking him to take them from me and only give me 3 pieces to start off with, then after a week go down to 2 pieces, then 1 and so forth. I really don't know how to handle the situation because I've never been in this type of situation before, so any advise on how to do this would be much appreciated.
Know that tapering is NOT an easy task and the best fail at it. It is tricky on a good day. If you can have your fiend hold and HIDE them from you, then begin your taper, but know that you will begin to feel the withdrawal when you start t lower your dose. You have to be strong through this part. When you begin let us know and we will give you some home remedies to help ease the process. Good luck!!
HI The roommate idea is a good one most addicts left to them selfs are tearable at tapering
we no longer post taper plans in the open forum but slow is best if you dont want to feel it to much many of our members have successfully tapered off narcotic many have also tryed got feed up with it and just jumped and got it over with....this will be one of the smartest moves in your life getting off the pills now wile your young many of us took them for years b/4 we woke up keep posting for support and just know as tuff as it can be it is doable good luck and God bless.....Gnarly
Ok today went well. I usually wait until the latest I can to take the meds and just take it all at once. Today I had my quarters cut up, took one mid day, didn't get the high but it lowered some of the anxious feelings I was getting, I took another quarter around 6, still no high or anything but I didn't feel bad. I was starting to feel anxious around 7, so I took another quarter then and .5 mg of clonazepam. I should go ahead and say I do have major anxiety problems, and the anxiety that comes with withdrawals is what scares me the most because I am already on the edge a lot anyways. So my prescribed daily dose of clonazepam I didn't take but took a 1/4th of and started off well on my first taper day by not even taking the quarter because I didn't even feel like I needed it. Not saying I didn't want to take it, but I didn't. So one week of this hopefully, then I'm moving to just half a day, maybe one in the midday and one at night. I'm doing my best not to take the clonazepam as I know it makes it even harder to kick, while also trying to think ahead for the day in which I no longer take the oxys anymore. I did some research about something called the Thomas method. Has anyone read or heard about this? Other than this, I believe my first day of realizing the problem has gone very well.
HI you can find the thomas recipe on the lower right of the screen under the health pages
there will be some stuff listed that will bring you a bit of comfort wile going threw this
slow goes the taper and you should do ok with this...also the lower the dose the harder it gets ....thats normal...let us know how this goes for byou......Gnarly
Hello everyone. I know I've basically told my story and everything but I would like to keep a log of my progress as well as get moral support from you all. It's been almost a week and I've been doing well with only taking 22.5 mgs throughout the day as opposed to my regular 30-50 mgs. I caved on Friday because I had gotten drunk and let me inhibitions get the best of me, but I cam back Satirday morning feeling guilty and didn't take more than 15 that day. Thursday will mark the day I will only go to 15 mgs a day for a week or so. I have given all my medications to my roommate and told him that though I seem ok now it's going to get worse the less he gives me. He is a good friend and very understanding of the circumstances, and I am happy he is around to help menout with this. Other than my one slip up, I have been doing well and have been feeling well. I did some exercising for the first time since my accident the other day, and it felt good to get outside in the sun, though I was gasping or air by the end of it. Again this Thursday marks the day I ween myself down even more, please wish me luck that I will have the courage to get past these evil pills. Thanks for listening!
You sound really determine which is good. Also your dosage is so low that even once you finish your taper I think physically youll have very little Wd as you weren't using that much. The issue that I see is with the mental Wd and cravings. In my personal experience I tried to stop my first time at about the same dosage you are at. Physically it was a bit of discomfort but I could grt past it the hard part was the voice in my head that kept telling me to get high and that is the mental aspect. For me, at that point in my addiction I had very little consequences if any at all and noone knew so it was very easy to convince myself that it was fine if I got high. Everytime I'd get abOut a week or two clean and then that voice would creep into my head. Unfortunately trying to do it on my own wasn't enough, cut to two and a half years later, dropped out of college, two stints in rehab, and I'm still fighting this addiction and it's been he'll. If I can offer u any advice it would be to try to get some professional help or support before it's gets real bad and u can't stop. I wake up sick in the mornings now and spend hundreds a day and would like more than anything to get my sobriety I once ha back. But I know how hard it is to stop in the beginning when there are small consequences and it still seems like a wonder drug that makes u happy and gives u energy. But this is a dark and painful path to walk down and I truly hope you can stop before u have to walk too far down this path.
So I had a relapse, ended up doing 40-50 mgs a day again. I finally graduated though and and done with school. Thankfully stash ran out the day after graduation and I haven't seeked anything since. I've been cold turkey since Sunday. It *****, my stomach hurts (cramps, grumbling, etc.), my head is achey as well I my back, and the mood swings are just awful. There will be moments of sheer terror of not having anymore and the anxiety that follows, fiending for more, and then there are the times of pure apathy for life, and the disgust of looking at another one. I would say so far the worst is the stomach problems. I got the courage to go see a doctor and they prescribed dicyclomine for cramps since my intestines and starting to wake up and realize they're no longer all clogged up. Other than that, I think I'm ok and just trying to do my best through it all. I'm leaving my respective city, and doing some traveling with a friend in less than a week, so hopefully that will keep my mind off the cravings and such. Thanks for listening!
I know what you're going through. The cravings will last for a while, but as long as you keep up the determination you've been excerting lately then you'll fight through this with so much pride in the long run. It's easier said than done, I know that firsthand. But in reading the posts you've typed here on the forums, I can tell that this is what you want.
Hot showers off and on throughout the day really help.
Fluids, lots and lots of them. Water, especially.
Even though you may have no appetite, eat. Trust me, it helps.
Bananas for RLS, if you get this at night time.
Just breathe. You're getting your life back just like the rest of us. Breathe. And know that we're all here for you throughout this entire process.
Thank you for the kind words. Honestly I feel much better than I did yesterday. I still have cramps and I am a little moody with some on and off sweats. Other than that I feel ok. Thank you for the advice on the diet intake. That is one thing as a recent college student I'm not very good at. Other than bananas, are there any other remedies and foods I should stick to or try out? Healthier than I have been eating is an obvious but actual dishes and stuff.
Sure - veggies are really good and there all kinds of recipes out there for veggie casserole, or quiches. And fresh pasta is good too with the san marzano tomatoes, some fresh basil and freshly grated parmesan cheese - add some crustry french bread or ciabatta and it's all good!! The fresher the ingredients, and the more colors in your food, the better it is for you. Plus it's fun to start cooking again - I hadn't cooked in so long when I was addicted and getting back into it was a great distraction and good for you too! (check out the foodnetwork website - there are a TON of great recipes to be found there) :)